Hail, Charles
- When
- June 11, 5:45 PM EST
- Where
- Charles County, Dentsville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.480, -76.900
A Trained Spotter estimated quarter size hail in Dentsville, MD.
A warm and humid airmass on the afternoon of June 11th allowed isolated showers and thunderstorms to develop over lower southern Maryland. Dry air in the mid levels of the atmosphere caused these storms to produce hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A warm and humid airmass on the afternoon of June 11th allowed isolated showers and thunderstorms to develop over lower southern Maryland. Dry air in the mid levels of the atmosphere caused these storms to produce hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 11, 2:18 PM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 318 PM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO REMAIN OVER THE MIDWEST WITH LOW PRESSURE WELL OFFSHORE OF NEW ENGLAND. A NORTH TO NORTHEAST FLOW WILL KEEP UNSETTLED WEATHER ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. TEMPERATURES AND HUMIDITIES WILL BE SEASONABLE THROUGH THE UPCOMING WEEK. A DRIER WARMER AIRMASS WILL MOVE INTO THE AREA FOR NEXT WEEKEND. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... ISOLATED SHOWERS WILL WANE WITH LOSS OF HEATING THIS EVENING. A FEW SHOWERS MAY LINGER INTO THE LATE EVENING NEAR THE NORTHERN CHESAPEAKE BAY. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 PM TUESDAY/... SKIES SHOULD BRIEFLY CLEAR LATER TONIGHT... HOWEVER...AN APPROACHING UPPER TROF ALONG WITH ASSOCIATED MOISTURE WILL SLIDE SOUTH INTO NORTHERN ZONES BY 8 AM. QUITE POSSIBLE A BAND OF LOW CLOUDS AND SHOWERS WILL SPREAD SOUTH ACROSS THE AREA DURING RUSH HOUR. ADDITIONAL HEATING WILL DESTABILIZE AIRMASS ON TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREA WIDE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... TUESDAY NIGHT AND WEDNESDAY: A CUT OFF LOW WILL REMAIN OVER THE WESTERN ATLANTIC WHILE A LARGE RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN GREAT LAKES. A NORTHERLY FLOW WILL CONTINUE ACROSS OUR REGION TUESDAY NIGHT BOTH AT THE SURFACE AND ALOFT. INSTABILITY SHOWERS AND THUNDERSTORMS FROM TUESDAY CAN LINGER INTO TUESDAY NIGHT AS WELL...ESPECIALLY DURING THE EVENING HOURS. A WEAK SURFACE HIGH WILL BUILD OVER NEW ENGLAND AND THE SURFACE RIDGE AXIS WILL BUILD SOUTHWARD ALONG THE MID ATLANTIC COAST. THIS WILL ALLOW FOR MORE MARINE AIR TO PUSH INTO THE REGION BRINGING COOLER CONDITIONS...ESPECIALLY NEAR THE BAY. AS FOR POPS...COOLER AIR ALOFT ALONG WITH SOME SUNSHINE WEDNESDAY WILL ALLOW FOR MORE POP UP CONVECTION WITH THE BEST CHANCES BEING ACROSS THE CENTRAL AND WESTERN PARTS OF THE CWA WHERE MORE SURFACE HEATING IS EXPECTED DUE TO LESS OF A MARINE INFLUENCE. WEDNESDAY NIGHT AND THURSDAY: WEAK HIGH PRESSURE WILL BUILD FURTHER SOUTH ALONG THE MID ATLANTIC COAST INCREASING THE MARINE FLOW ACROSS OUR ENTIRE CWA. STILL LEFT THE SLIGHT CHANCE FOR SHOWERS WEDNESDAY NIGHT INTO THURSDAY WITH A WEAK DISTURBANCE PASSING THROUGH IN THE NORTHERLY FLOW ALOFT AND STILL PLENTY OF LOW LEVEL MOISTURE IN PLACE THANKS TO THE MARINE PUSH. TEMPERATURES THURSDAY WILL BE BELOW NORMAL. FRIDAY THROUGH MONDAY: THE SURFACE HIGH WILL BUILD OVER THE REGION FRIDAY...BUT THE CUT OFF LOW MAY ACTUALLY REDEVELOP OVER OUR REGION AS WELL. WITH THE SURFACE HIGH IN PLACE...THERE SHOULD BE ENOUGH LOW-LEVEL DRY AIR FOR SOME SUNSHINE TO BRING MORE SEASONABLE TEMPERATURES. FINALLY...THE CUT OFF LOW WILL SLOWLY PUSH NORTH AND EAST OUT TO SEA FOR THE WEEKEND. THIS WILL ALLOW FOR RISING HEIGHTS AS THE RIDGE CURRENTLY OVER THE GREAT LAKES FINALLY SHIFTS EASTWARD. A WARMING TREND IS LIKELY ALONG WITH A DECENT AMOUNT OF SUNSHINE. HOWEVER...THERE IS A SLIGHT CHANCE FOR SHOWERS/T-STORMS SUNDAY AS THE NEXT BOUNDARY SLOWLY APPROACHES...BUT MUCH OF THE DAY STILL LOOKS DRY AT THIS TIME. CUT OFF LOW WILL REMAIN OVER THE WESTERN ATLANTIC WHILE A LARGE RIDGE OF HIGH PRESSURE REMAINS CENTERED OVER THE WESTERN GREAT LAKES. A NORTHERLY FLOW WILL CONTINUE ACROSS OUR REGION TUESDAY NIGHT BOTH AT THE SURFACE AND ALOFT. INSTABILITY SHOWERS AND THUNDERSTORMS FROM TUESDAY CAN LINGER INTO TUESDAY NIGHT AS WELL...ESPECIALLY DURING THE EVENING HOURS. A WEAK SURFACE HIGH WILL BUILD OVER NEW ENGLAND AND THE SURFACE RIDGE AXIS WILL BUILD SOUTHWARD ALONG THE MID ATLANTIC COAST. THIS WILL ALLOW FOR MORE MARINE AIR TO PUSH INTO THE REGION BRINGING COOLER CONDITIONS...ESPECIALLY NEAR THE BAY. AS FOR POPS...COOLER AIR ALOFT ALONG WITH SOME SUNSHINE WEDNESDAY WILL ALLOW FOR MORE POP UP CONVECTION WITH THE BEST CHANCES BEING ACROSS THE CENTRAL AND WESTERN PARTS OF THE CWA WHERE MORE SURFACE HEATING IS EXPECTED DUE TO LESS OF A MARINE INFLUENCE. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... TSTMS MOVING OUT OF THE AREA SO TAF SITES SHOULD REMAIN PRECIP FREE FOR THE REMAINDER OF THE AFTERNOON AND EVENING. SOME LIGHT FOG AGAIN AT THE USUAL SPOTS. ACTIVE CONVECTIVE DAY XPCD TOMORROW AFTERNOON. STRONGEST STORMS COULD PRODUCE MARGINALLY SVR HAIL. ISOLD TSTMS AGAIN POSSIBLE ON WED. MVFR CIGS POSSIBLE NRN TAF SITES THU MORNING WITH MARINE LYR XPCD TO MOVE IN. && .MARINE... LIGHT WINDS WILL CONTINUE ON THE WATERS FOR THE NEXT 24 HOURS. WATER LVLS ABT A FT HIER THAN PROGS...BUT SHUD RTN TO CLSR TO NRML W/ NLY FLOW. WL CONT TO MONITOR. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE UNTIL LATE EVENING. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ON THE BAY FOR TUES AFTERNOON. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...RW NEAR TERM...RW SHORT TERM...RW LONG TERM...BJL AVIATION...LFR MARINE...LFR/RW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 332 PM EDT MON JUN 11 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-121015- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 332 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON ACROSS THE AREA ALONG AND EAST OF A LINE FROM NEAR CHARLOTTESVILLE VIRGINIA TO BALTIMORE MARYLAND. THE PRIMARY RISK FROM ANY SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE HAIL UP TO QUARTER SIZED. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 4 AND 7 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHWARD FROM THE NEW ENGLAND STATES TOMORROW AND SERVE AS A TRIGGER FOR SCATTERED SHOWERS AND THUNDERSTORMS. THE COMBINATION OF STRONG HEATING AND RELATIVELY COOL MID LEVEL TEMPERATURES COULD RESULT IN A FEW SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING WITH THE MAIN THREAT BEING LARGE HAIL. THE EASTERN WEST VIRGINIA PANHANDLE...NORTH CENTRAL MARYLAND AND NORTHERN VIRGINIA INCLUDING THE WASHINGTON AND BALTIMORE METRO AREAS APPEAR TO BE AT GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON...BUT IS POSSIBLE TUESDAY AFTERNOON. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 253 PM EDT MON JUN 11 2007 VAZ036-111930- NELSON VA- 253 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN NELSON COUNTY... AT 253 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TYE RIVER...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF PIEDMONT...BUFFALO SPRINGS...FIVE FORKS... GLADSTONE AND ALLENS CREEK WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 336 PM EDT MON JUN 11 2007 MDZ014-112000- ANNE ARUNDEL MD- 336 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL COUNTY... AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTH GATE...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF SEVERNA PARK AND MILLERSVILLE WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 349 PM EDT MON JUN 11 2007 VAZ037-112015- ALBEMARLE VA- 349 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS TO AFFECT SOUTHERN ALBEMARLE COUNTY... AT 349 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH GARDEN...MOVING SOUTH AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF COVESVILLE...ALBERENE...KEENE...ESMONT...GLENDOWER AND DAMON WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 409 PM EDT MON JUN 11 2007 VAZ037-112045- ALBEMARLE VA- 409 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT ALBEMARLE COUNTY... AT 409 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF NORTH GARDEN...MOVING SOUTH AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED JUST SOUTH OF NORTH GARDEN ALSO MOVING SLOWLY SOUTH. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF ALBERENE...KEENE...GLENDOWER AND ESMONT WILL BE AFFECTED BY THESE STORMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 514 PM EDT MON JUN 11 2007 VAZ036-112145- NELSON VA- 514 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS TO AFFECT NELSON COUNTY... AT 514 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF LOVINGSTON...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF LOVINGSTON AND SHIPMAN WILL BE AFFECTED BY THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. MANNING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 633 PM EDT MON JUN 11 2007 MDZ016-017-112300- CHARLES MD-ST. MARYS MD- 633 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS TO AFFECT CHARLES AND ST. MARYS COUNTIES... AT 633 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LA PLATA...MOVING SOUTH AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE COMMUNITIES OF WICOMICO...CHAPTICO...MECHANICSVILLE...BUSHWOOD...AND COASTAL AREAS OF THE TIDAL POTOMAC AND ALONG THE WICOMICO RIVER. GMS
The Sterling radar (KLWX), 75 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A Trained Spotter estimated quarter size hail in Dentsville, MD.
A Trained Spotter reported large limbs downed near Dubois Road in Dentsville, MD.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31002, 31003.